NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, December 11, 2013
Not Ovulating After Hormone Supplements
I`ve done myomectomy october 2009. November was just spotting. Then went to doctor who put me on provera for 10 days but didn`t menstruate in Dec, Jan, or Feb. I went back in March and he examine me and told me that the lining of the uterus is thin. Then he gave me provera for 10 days followed by premarin 12 days but it didn`t work. Also, he increase the dose of premarin, reduced provera, and then I got my period. In March and April I had my period without those hormones, and now in May I didn`t ovulate. Not even cervical mucus. I went again to him and he gave me premarin for 12 days followed by dustaph 10 days. Then I took premarin the very same day and the next day I wake up with abdominal cramps and spotting. I want to know what really happened because now I`m confused.
It appears that you are not ovulating regularly. It is rare, but occasionally myomectomy can adversely affect ovarian function. Your physician might be willing to evaluate your serum FSH on the 2nd or 3rd day after your next period. If it is elevated, your ovarian function is decreased. If it is normal, you could be having ovulation problems unrelated to your surgery. Treatment of ovulation problems usually includes simulation of ovulation with oral or injectable medications. Success rates depend on your age and the presence of any other fertility problems.
William W Hurd, MD
Professor of Reproductive Biology
School of Medicine
Case Western Reserve University